As a beauty expert, I always get this question from my clients “Does Nexplanon Cause Acne?” Nexplanon is a popular birth control method for its convenience and long-term effectiveness. However, some women have reported experiencing acne while using Nexplanon.
This article will explore the potential link between Nexplanon and acne and offer tips for managing acne while using Nexplanon. In the end, you will get benefited.
Does Nexplanon Cause Acne? All You Need to Know
As a cosmetologist, I know it’s important to understand the changes Nexplanon has on the skin, including acne. Here’s a guide on what you need to know:
What is Nexplanon?
Nexplanon is a small, flexible plastic rod implanted under the upper arm’s skin. It contains the hormone progestin, which prevents pregnancy by thickening the cervical mucus, making it more difficult for sperm to reach the egg, and thinning the lining of the uterus, making it less receptive to a fertilized egg. Nexplanon is one of the most effective forms of birth control, with a success rate of over 99%.
Nexplanon is a long-acting form of birth control, meaning that it can protect against pregnancy for up to three years. It is also very convenient, as it does not require daily attention like the birth control pill. Once the rod is implanted, there is no need to remember to take a pill or change a patch or ring.
What is Acne?
Acne is a common skin condition affecting millions of people worldwide. It is characterized by pimples, blackheads, and whiteheads on the skin, and various factors can cause it. Acne is commonly found on the face, chest, and back and can range from mild to severe.
Cause of Acne
A combination of hormones, bacteria, and clogged pores causes acne. Hormones play a large role in the development of acne, as they can cause the skin to produce more oil, which can clog pores and lead to breakouts. Bacteria also play a role in acne, as they can infect clogged pores and cause inflammation.
The severity of acne can vary depending on the individual, and various factors, including genetics, diet, and stress, can influence it.
Why don’t you read about Is it Okay to Wear Makeup with Acne?
The Link Between Nexplanon and Acne
Some women have reported experiencing acne while using Nexplanon, which has led many to wonder if there is a link between the two. While there is no definitive answer, some evidence suggests that Nexplanon can cause acne in some women.
Reason Why Nexplanon Causes Acne
One of the reasons why Nexplanon may cause acne is that it contains progestin, a synthetic form of the hormone progesterone. Progestin can cause an increase in sebum production, which can lead to clogged pores and breakouts. Additionally, progestin can cause the skin to become more sensitive to androgen hormones, leading to breakouts.
While evidence suggests that Nexplanon can cause acne, it is important to note that not all women will experience this side effect. In fact, according to a study published in the Journal of Women’s Health, only 12% of women who use Nexplanon experience acne as a side effect.
It is also worth noting that acne is a common side effect of many hormonal birth control methods, not just Nexplanon. It is because hormonal birth control can disrupt the balance of hormones in the body, leading to increased sebum production and clogged pores.
You can read about Is Shein Makeup Safe?
Tips to Manage Acne While on Nexplanon – Beauty Expert Guide
As a cosmetologist, I understand that acne can be a frustrating and concerning skin condition, and it’s important to know whether your birth control method, such as Nexplanon, can cause or exacerbate acne.
Practice Good Skincare
One of the most important things you can do to manage acne while using Nexplanon is to practice good skincare. This includes washing your face twice daily with a gentle cleanser and using a moisturizer to keep your skin hydrated. It’s also important to avoid touching your face or picking at pimples, as this can lead to further inflammation and scarring.
Consider Using Acne-Fighting Products
There are many over-the-counter acne-fighting products available that can help to reduce the appearance of acne. Look for products that contain ingredients like salicylic acid or benzoyl peroxide, as these can help to unclog pores and reduce inflammation. However, be careful not to overdo it with these products, which can dry and irritate the skin.
Talk to Your Healthcare Provider
If you are experiencing acne as a side effect of Nexplanon, it’s a good idea to talk to your healthcare provider about your options. They may be able to recommend a different type of birth control that is less likely to cause acne, or they may be able to prescribe medication to help manage your acne.
Adjust Your Diet
While there is no definitive link between diet and acne, some studies have suggested that certain foods may contribute to breakouts. For example, foods high in sugar or refined carbohydrates may increase inflammation, leading to acne. Consider adjusting your diet to include whole, nutrient-dense foods like fruits, vegetables, and lean protein.
Stress is a known trigger for acne, as it can increase the production of certain hormones contributing to breakouts. Consider incorporating stress-reducing practices like meditation, yoga, or deep breathing exercises into your daily routine.
Why don’t you read about What are the Best Natural Remedies for acne? Tested Ways
Frequently Asked Questions(FAQs)
Which Birth Control is Best For Acne?
Some types of birth control, such as combination pills containing both estrogen and progestin, have been shown to improve acne. However, the best option depends on individual factors and should be discussed with a healthcare provider.
Can Nexplanon Cause Skin Problems?
Yes, Nexplanon can cause skin problems as a side effect, including acne, oily skin, dry skin, rashes, and itching. Talking to a healthcare provider if you experience skin issues while using the implant is important.
Will Acne Go Away After Nexplanon Removal?
Acne caused by Nexplanon may improve or resolve after implant removal, but it can take several months for hormone levels to return to normal and for the skin to clear.
Can the Implant Cause Acne?
Yes, the contraceptive implant Nexplanon can cause acne as a side effect. This is because it contains progestin, which can increase oil production in the skin and lead to clogged pores and breakouts.
How do I Get Rid of Acne on Nexplanon?
There is no guaranteed way to eliminate acne caused by Nexplanon, a contraceptive implant. However, keeping the skin clean, using non-comedogenic products, and seeing a dermatologist for additional treatments may help.
Here is a quick guide on How to Get Rid of Acne Overnight? Effective Ways
While evidence suggests that Nexplanon can cause acne in some women, it is not a guaranteed side effect. Suppose you are experiencing acne while using Nexplanon. In that case, there are several things you can do to manage it, including practicing good skincare, using acne-fighting products, talking to your healthcare provider, adjusting your diet, and reducing stress.